Alert archive / Kentucky / Wind Advisories in 2019
Wind Advisory 2, NWS Paducah, KY
NWS Paducah, KY issued this wind advisory at Jan 22, 2019, 10:54 AM CST for 4 states. It took effect at Jan 22, 2019, 7:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2019, 10:54 AM CST (16:54 UTC)
- In effect from
- Jan 22, 2019, 7:00 PM CST
- Expired
- Jan 23, 2019, 7:26 AM CST
- In force
- 12 hr
- Issued by
- NWS Paducah, KY
All 56 counties
Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 49 km from the middle of the area, began a volume at 16:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.9 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1949 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 447 m²/s²
- 0-3 km storm-relative helicity
- 474 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
549 WWUS73 KPAH 221654 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 1054 AM CST Tue Jan 22 2019 ...Gusty winds near 40 mph possible tonight over the Quad State region... . An intense pressure gradient is expected with an approaching cold front and will generate wind gusts that may approach and exceed 40 mph tonight. ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-109>112-114-231100- /O.NEW.KPAH.WI.Y.0002.190123T0100Z-190123T1300Z/ Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Butler- Stoddard-Scott-Mississippi-New Madrid- Including the cities of Mount Vernon, Fairfield, Albion, Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, Elkton, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 1054 AM CST Tue Jan 22 2019 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CST WEDNESDAY... The National Weather Service in Paducah has issued a Wind Advisory, which is in effect from 7 PM this evening to 7 AM CST Wednesday. * TIMING...of the gusty winds will start over southeast Missouri after 7 pm CST and will exit the west Kentucky Pennyrile by 7 am CST Wednesday. * WINDS...are expected be sustained between 20 and 25 mph with wind gusts 35 to 40 mph. Higher gusts may be possible near bands of rain showers. * IMPACTS...due to the winds could lead to unsecured objects being tossed around outdoors. Weakened tree limbs or trees may fall on power lines and briefly cause power outages. Drivers of high profile vehicles, especially those traveling east or west, may encounter difficulty driving. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory is issued when sustained winds are expected to reach 30 mph or greater for longer than one hour...or wind gusts are expected to reach 40 mph for any duration. && $$ Smith
2 follow-up statements
425 WWUS73 KPAH 230910 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 310 AM CST Wed Jan 23 2019 ...Gusty winds near 40 mph possible early this morning... ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-109>112-114-231500- /O.EXT.KPAH.WI.Y.0002.000000T0000Z-190123T1500Z/ Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Butler- Stoddard-Scott-Mississippi-New Madrid- Including the cities of Mount Vernon, Fairfield, Albion, Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, Elkton, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 310 AM CST Wed Jan 23 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING... * TIMING...The strongest winds will subside from west to east across the region between 5 AM and 9 AM. * WINDS...Sustained between 20 and 25 mph, with gusts 35 to 40 mph. Higher gusts may be possible near bands of rain showers. * IMPACTS...Unsecured objects could be tossed around outdoors. Weakened tree limbs or trees may fall on power lines and briefly cause power outages. Drivers of high profile vehicles, especially those traveling east or west, may encounter difficulty driving. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory is issued when sustained winds are expected to reach 30 mph or greater for longer than one hour...or wind gusts are expected to reach 40 mph for any duration. && $$ DRS
291 WWUS73 KPAH 231326 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 726 AM CST Wed Jan 23 2019 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-109>112-114-231430- /O.CAN.KPAH.WI.Y.0002.000000T0000Z-190123T1500Z/ Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Butler- Stoddard-Scott-Mississippi-New Madrid- Including the cities of Mount Vernon, Fairfield, Albion, Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, Elkton, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 726 AM CST Wed Jan 23 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Paducah has cancelled the Wind Advisory. Westerly winds may gust 25 to 30 mph at times as a cold front pushes east across southern Illinois this morning. However, the stronger southerly winds have ended. $$ DRS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Jan 22, 5:43 AM CST, 5 hours 11 minutes earlier.
Area forecast discussion, Jan 22, 5:43 AM CST, 5 hours 11 minutes before
Area Forecast Discussion National Weather Service Paducah KY 543 AM CST Tue Jan 22 2019 .UPDATE... Issued at 543 AM CST Tue Jan 22 2019 The AVIATION section has been updated for the 12Z TAF issuance. && .SHORT TERM...(Today through Thursday night) Issued at 323 AM CST Tue Jan 22 2019 Southeast winds are expected to increase through the day and become very gusty tonight, as an upper-level storm system approaches the region. The result will be a nice warm up and increase in moisture, eventually leading to some light rains over southeast Missouri and southern Illinois this afternoon. Temperatures should climb above freezing before the rainfall starts, but especially over those areas that have the deeper snow cover, it may be close. For now we do not have any freezing rain or icing at the onset. As the upper system and associated cold front enter the area tonight, the rains will intensify and overspread the entire region. The consensus of 00Z guidance has 0.5"-1.1" from northwest to southeast across the area. With the melting snowpack and this additional rainfall, water will quickly rise in low-lying and poorly draining areas34. We are not expecting extreme rain rates, so flash flooding is not expected. We will continue to highlight the overland flooding with a Hydrologic Outlook. Also tonight, winds will become southerly and increase, with gusts 25-35mph expected through the night. Will give this a mention in the HWO. The strong south winds will lead to increasing temperatures through the night with southern portions of the area possibly climbing up to 50F. The 00Z models still vary in how much of the area will see rainfall past 12Z Wednesday, with the ECMWF the slow/wet outlier at this point. It now looks like much of southeast Missouri and southern Illinois will dry out by or just after 12Z Wednesday. The models have also trended warmer behind the cold front. After warming all night, temperatures will fall Wednesday, but not as quickly as previously thought. The combination of a slightly faster end to the rain and slightly warmer temperatures should severely limit any snow potential. We may see a brief change over before it ends, but it is not likely to amount to anything. One potential concern could be black ice as any remnant moisture on t34he roads freezes up as temperatures fall below freezing in the late afternoon and evening. Of course, much of the area may be dry before temperatures reach freezing. In the wake of this system much of the country will be in a fast cyclonic flow aloft. This will take surface high pressure to our south Wednesday night, and allow winds to quickly return to the south by Thursday morning. This will be short-lived as an Arctic cold front reaches the area in the afternoon. This front is expected to remain dry as it moves through the region. We should warm up into the upper 30s and lower 40s ahead of the front, as the cold advection will not be felt for real until Thursday night. .LONG TERM...(Friday through Monday) Issued at 323 AM CST Tue Jan 22 2019 As a vortex continues to spin in the vicinity of Hudson Bay in the extended forecast period, much of the country will remain under broad, pronounced cyclonic flow for most of the period, with minor perturbations embedded within, which the models typically have trouble locking onto. Thus, the forecast timing and intensity of these waves will be subject to change as we approach the weekend. 34 As a result, at this time the initialization blend suggested a dry surge of cold air will be underway at the beginning of the period (Thu night), followed by another clipper-type system early Sat. Most model solutions suggested the Sat shortwave will be sharp enough to induce a surface low in our vicinity and a brief period of measurable pcpn late in the day. Forecast temp profiles appeared to make snow favorable for the northern third of the PAH forecast area, with more rain mixed in farther south. The event should end with light snow showers Sat night. Sun should be dry but with some cloud cover as moisture aloft spills over a western ridge. By Mon (Day 7), intrusion of longwave energy aloft from western Canada is suggested by the models and ensemble means. This will set up a warm moisture advection pattern ahead of a fast-moving cold front, with a brief period of pcpn forecast. At this time, pcpn type under a slightly warmer regime should be mostly rain, possibly transitioning to light snow showers after dark. Expect AOB seasonable temps to prevail through the extended forecast period, with the most pronounced chill Fri morning. A stiff northwesterly breeze should induce wind chill readings between zero and -5 degrees in the northern half of the region. && .AVIATION... Issued at 543 AM CST Tue Jan 22 2019 MVFR ceilings will slowly spread north and east across the region through the day and evening. Scattered showers this afternoon over southeast Missouri and southern Illinois will become widespread throughout the area tonight. MVFR conditions will be most prevalent, but some periodic IFR visibilities in heavier rain will be possible. IFR ceilings are also possible tonight, especially at KCGI. LLWS will be a concern early this morning, until gustiness develops at the surface. Southeast winds today will gust over 20kts at times, but stronger south winds are expected tonight. Sustained winds around 20kts with gusts over 30kts will be common tonight. A cold front may approach KCGI by the end of the period. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...DRS SHORT TERM...DRS LONG TERM...DB AVIATION...DRS
Hazardous weather outlook, Jan 22, 3:58 AM CST, 6 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 358 AM CST Tue Jan 22 2019 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-231100- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 358 AM CST Tue Jan 22 2019 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Runoff from rainfall and snowmelt may cause flooding of low lying ground and roadways late tonight. Please see the latest hydrologic outlook for more details. Strong south winds will gust up to 35 mph at times tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Runoff from rainfall and snowmelt may cause flooding of low lying ground and roadways Wednesday morning. Please see the latest hydrologic outlook for more details. Rain may change over to snow before ending from west to east on Wednesday. At this time, little to no snow accumulation is expected. Wind chills of zero to five below are forecast Friday morning for the northern half of the region. Limited snowfall amounts are expected for the same area Saturday afternoon. Minor river flooding will increase as the week progresses. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. DRS/DB
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 10:54 AM CST | Flood Watch | PAH | Edwards, Franklin, Hamilton, Jackson, Saline, Union and 3 more | 22 hr |
Nearby
Wind Advisories in Kentucky, 2019Wind Advisories in Illinois, 2019Wind Advisories in Missouri, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.